Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 89, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 18, 2013, 7:55 PM EDT for Berkshire County, Massachusetts. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2013, 7:55 PM EDT (23:55 UTC)
- Expired
- Jul 18, 2013, 8:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
County Berkshire County, MA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1229 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
543
WUUS51 KALY 182355
SVRALY
MAC003-190030-
/O.NEW.KALY.SV.W.0089.130718T2355Z-130719T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
755 PM EDT THU JUL 18 2013
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF PITTSFIELD...
* UNTIL 830 PM EDT
* AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BECKET...OR 8 MILES SOUTHEAST OF PITTSFIELD...AND MOVING EAST AT 25
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES NORTH OF BONNY RIGG CORNERS BY 800 PM EDT...
PERU BY 805 PM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
LAT...LON 4252 7297 4239 7300 4238 7302 4238 7306
4233 7306 4231 7299 4225 7299 4219 7301
4213 7326 4245 7333 4259 7296
TIME...MOT...LOC 2356Z 263DEG 22KT 4237 7312
$$
FRUGIS2 follow-up statements
291
WWUS51 KALY 190008
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
808 PM EDT THU JUL 18 2013
MAC003-190030-
/O.CON.KALY.SV.W.0089.000000T0000Z-130719T0030Z/
BERKSHIRE MA-
808 PM EDT THU JUL 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR CENTRAL BERKSHIRE COUNTY...
AT 805 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BECKET...OR 12 MILES SOUTHEAST OF PITTSFIELD...MOVING
EAST AT 25 MPH.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
LAT...LON 4242 7316 4245 7299 4239 7300 4238 7302
4238 7306 4233 7306 4231 7299 4225 7299
4219 7301 4213 7326 4215 7326
TIME...MOT...LOC 0008Z 263DEG 22KT 4237 7302
$$
FRUGIS423
WWUS51 KALY 190024
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
824 PM EDT THU JUL 18 2013
MAC003-190033-
/O.EXP.KALY.SV.W.0089.000000T0000Z-130719T0030Z/
BERKSHIRE MA-
824 PM EDT THU JUL 18 2013
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BERKSHIRE COUNTY WILL
EXPIRE AT 830 PM EDT...
THE THUNDERSTORM RESPONSIBLE FOR THE SEVERE THUNDERSTORM WARNING HAS
WEAKENED AND MOVED EASTWARD AND AWAY FROM BERKSHIRE COUNTY. AS A
RESULT...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
LAT...LON 4242 7316 4245 7299 4239 7300 4238 7302
4238 7306 4233 7306 4231 7299 4225 7299
4219 7301 4213 7326 4215 7326
TIME...MOT...LOC 0023Z 263DEG 22KT 4238 7290
$$
FRUGISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 7:37 PM EDT, 18 minutes earlier.
Area forecast discussion, Jul 18, 7:37 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
737 PM EDT THU JUL 18 2013
.SYNOPSIS...
HAZY...HOT AND HUMID WITH A CHANCE FOR THUNDERSTORMS INTO THIS
EVENING. THE HEAT AND HUMIDITY WILL PERSIST INTO THE SATURDAY. A
STRONG COLD FRONT WILL APPROACH ON SATURDAY TRIGGERING NUMEROUS
THUNDERSTORMS. A MORE SEASONABLE AIR MASS WILL BE USHERED INTO THE
REGION WITH THE PASSAGE OF THE COLD FRONT SATURDAY NIGHT AND
EARLY SUNDAY MORNING.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 737 PM EDT...HEAT ADVISORIES THAT WERE IN EFFECT TODAY HAVE
ENDED AS TEMPS/HEAT INDEX VALUES ARE STARTING TO FALL.
HOWEVER..ADDITIONAL HEAT RELATED ADVISORIES/WARNINGS ARE UP FOR
TOMORROW...SEE THE SHORT TERM SECTION FOR DETAILS ON THOSE.
CONVECTION THIS EVENING HAS BEEN FAIRLY ISOLD ACROSS THE AREA. THE
ONLY CONCENTRATED ACTIVITY IN OUR AREA NOW IS ACROSS THE
TACONICS/BERKSHIRES/NW CT. ELSEWHERE...A ISOLD STORM/SHOWER IS
MOVING ACROSS THE WESTERN ADIRONDACKS...BUT MOST OTHER AREAS ARE
CURRENTLY QUIET. WE CANNOT TOTALLY RULE OUT A STRONG/SEVERE STORM
OVER THE NEXT HOUR OR TWO...BUT BY LATER THIS EVENING...THE LOSS
OF DAYTIME HEATING SHOULD CAUSE ANY CONVECTION TO WEAKEN AND
DISSIPATE.
IT WILL BE ANOTHER WARM AND MUGGY NIGHT WITH LOWS IN THE MID 60S TO
LOWER 70S.
NOTE: THE LOW TEMPERATURE EARLY THIS MORNING AT ALBANY ONLY DROPPED
TO 77 DEGREES. IF THIS HOLDS FOR THE LOW TEMPERATURE FOR THE
DAY...IT WILL BREAK THE RECORD HI MIN FOR THE DATE. THE OLD RECORD
IS 75 DEGREES SET BACK IN 2005.
REFER TO THE CLIMATE SECTION FOR INFORMATION ABOUT 90+ DEGREES
DAYS AND RECORD HIGHS.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
FRIDAY IS EXPECTED TO BE THE HOTTEST DAY OF THE WEEK WITH HIGHS IN
THE UPPER 80S TO UPPER 90S AND DEW POINTS IN THE UPPER 60S TO LOWER
70S.
AN EXCESSIVE HEAT WARNING HAS BEEN ISSUED FOR EASTERN ULSTER AND
WESTERN DUTCHESS COUNTIES FROM NOON TO 8 PM.
A HEAT ADVISORY HAS BEEN ISSUED FOR THE GREATER CAPITAL
DISTRICT...MOHAWK VALLEY...LAKE GEORGE SARATOGA REGION...EASTERN
CATSKILLS...TACONICS...BERKSHIRES...AND LITCHFIELD AND EASTERN
WINDHAM COUNTIES FROM NOON TO 8 PM.
ON FRIDAY WILL HAVE A WEST TO SOUTHWEST FLOW ACROSS THE REGION WITH
AN UPPER-LEVEL TROUGH APPROACHING FROM THE WEST. THE MODEL GUIDANCE
INDICATES STORMS SHOULD INITIATE IN THE AFTERNOON ACROSS EASTERN
CANADA AND SHOULD MOVE SOUTHEASTWARD INTO NORTHERN NEW YORK STATE.
BEST CHANCES FOR CONVECTION WILL BE ACROSS THE NORTHERN MOST PORTION
OF THE FORECAST AREA BUT CAN NOT RULE OUT THREAT ACROSS THE REST OF
THE AREA. WENT TO WITH POPS UP NORTH AND SLIGHT CHANCE REST OF
FORECAST AREA.
NUMEROUS THUNDERSTORMS WILL OCCUR ACROSS THE AREA ON SATURDAY IN
ADVANCE OF AN APPROACHING STRONG COLD FRONT WITH PRE-FRONTAL
TROUGH. THE REGION HAS BEEN OUTLOOKED FOR THE POTENTIAL OF SEVERE
WEATHER FOR DAYS. A WIDESPREAD OUTBREAK OF STRONG TO SEVERE STORMS
IS EXPECTED SATURDAY AFTERNOON AS PRE-FRONTAL BOUNDARY DEVELOPS IN
THE HOT AND UNSTABLE AIRMASS AND HEIGHTS FALL ALOFT AS UPPER
TROUGH MOVES INTO REGION. THE COLD FRONT WILL MOVE THROUGH SATURDAY
NIGHT REPLACING THE HEAT AND HUMIDITY WITH A SEASONABLE AIRMASS.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
MODEL GUIDANCE IS IN SOME AGREEMENT ON THE LONGWAVE PATTERN WITH A
NORTHEAST PACIFIC TROUGH...WESTERN CONUS RIDGE AND A EASTERN CONUS
TROUGH FOR THE PERIOD. HOWEVER...THERE ARE DIFFERENCES IN THE
INDIVIDUAL MODEL RUNS AND ENSEMBLE MEMBERS ON THE MID LEVEL/SURFACE
DETAILS...MOVEMENT AND AMPLITUDE OF SYSTEMS. HAVE FOLLOWED GUIDANCE
FROM THE WEATHER PREDICTION CENTER FOR THE TIME PERIOD.
OVERALL...LOOKING AT A SEASONABLE AIRMASS ACROSS THE REGION WITH DEW
POINTS ON THE RISE AS THE WEEK PROGRESSES BUT NOT ANTICIPATING
OPPRESSIVE CONDITIONS. THE WEATHER WILL BECOMING MORE UNSETTLED AS
THE WEEK PROGRESSES.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
VFR CONDITIONS ARE IN PLACE AT ALL TERMINALS. A FEW SHRA/TSRA ARE
CLOSE TO KPSF/KPOU...BUT THESE SHOULD NOT DIRECTLY AFFECT THE
TERMINALS OVER THE NEXT HOUR OR TWO. WE WILL MENTION A VCSH FOR
THESE SITES.
OTHERWISE...SCT CU AND SCT-BKN HIGH CIRRUS WILL SLOWLY DISSIPATE
THROUGH THE LATE EVENING HOURS. BY LATE TONIGHT...THERE WILL JUST
BE SCT CIRRUS IN PLACE. SOME IFR FOG MAY DEVELOP AT KGFL AND
PERHAPS SOME LATE NIGHT BR AT KPSF. KALB/KPOU ARE NOT EXPECTED TO
SEE ANY FOG/MIST OVERNIGHT WITH LIGHT TO NEARLY CALM WINDS IN
PLACE.
DIURNAL CU WILL DEVELOP AGAIN ON FRIDAY ALONG WITH PASSING CIRRUS.
WE WILL MENTION A VCSH FOR KGFL...OTHERWISE IT SHOULD REMAIN RAIN
FREE AT ALL SITES. SW WINDS WILL BECOME STRONGER DURING DAYTIME
HEATING...WITH SPEEDS AROUND 10 KTS BY AFTERNOON AT ALL SITES.
WE ARE STARTING A NEW EXPERIMENTAL FORMAT FOR DISPLAYING THE
EXTENDED PORTION OF THE AVIATION DISCUSSION. THIS FORMAT BREAKS THE
EXTENDED PERIODS INTO 12-HOUR INCREMENTS. IT DOES NOT INCLUDE THE
POSSIBILITY OF IFR/VFR BUT THE POTENTIAL SENSIBLE WEATHER AND
"POTENTIAL" IMPACT THE WEATHER MIGHT CAUSE. WE HAVE OMITTED THE WORD
POTENTIAL TO KEEP THE VERBIAGE SHORTER.
OUTLOOK...
FRIDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF RAIN
SHOWERS...THUNDERSTORMS.
SATURDAY: HIGH OPERATIONAL IMPACT. LIKELY RAIN SHOWERS...THUNDERSTORMS.
SATURDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF RAIN
SHOWERS...THUNDERSTORMS.
SUNDAY: NO OPERATIONAL IMPACT. NO SIGNIFICANT WEATHER.
SUNDAY NIGHT: NO OPERATIONAL IMPACT. NO SIGNIFICANT WEATHER.
MONDAY: NO OPERATIONAL IMPACT. NO SIGNIFICANT WEATHER.
MONDAY NIGHT: MODERATE OPERATIONAL IMPACT. SLIGHT CHANCE OF RAIN
SHOWERS...THUNDERSTORMS.
TUESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF RAIN
SHOWERS...THUNDERSTORMS.
TUESDAY NIGHT: MODERATE OPERATIONAL IMPACT. SLIGHT CHANCE OF RAIN
SHOWERS...THUNDERSTORMS.
WEDNESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF RAIN
SHOWERS...THUNDERSTORMS.
WEDNESDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF RAIN
SHOWERS...THUNDERSTORMS.
&&
.FIRE WEATHER...
HAZY...HOT AND HUMID WITH A CHANCE FOR THUNDERSTORMS INTO THIS
EVENING. THE HEAT AND HUMIDITY WILL PERSIST INTO THE SATURDAY. A
STRONG COLD FRONT WILL APPROACH ON SATURDAY TRIGGERING NUMEROUS
THUNDERSTORMS. A MORE SEASONABLE AIR MASS WILL BE USHERED INTO THE
REGION WITH THE PASSAGE OF THE COLD FRONT SATURDAY NIGHT AND EARLY
SUNDAY MORNING.
&&
.HYDROLOGY...
HAZY...HOT AND HUMID WITH A CHANCE FOR THUNDERSTORMS INTO THIS
EVENING. THE HEAT AND HUMIDITY WILL PERSIST INTO THE SATURDAY. A
STRONG COLD FRONT WILL APPROACH ON SATURDAY TRIGGERING NUMEROUS
THUNDERSTORMS. A MORE SEASONABLE AIR MASS WILL BE USHERED INTO THE
REGION WITH THE PASSAGE OF THE COLD FRONT SATURDAY NIGHT AND EARLY
SUNDAY MORNING.
STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL ESPECIALLY ON
SATURDAY. THE GOOD NEWS STORMS WILL MOVE AND NOT EXPECTING TRAINING
OR BACKBUILDING OF STORMS ACROSS THE REGION. AVERAGE BASIN
RAINFALL ON SATURDAY LOOK TO BE UNDER AN INCH.
IT HAS BEEN FAIRLY DRY OF LATE AND THEREFORE FFG VALUES HAVE
GENERALLY INCREASED TO BETWEEN 2 AND 3 INCHES ACROSS OUR REGION.
FOR THESE REASONS...A WIDESPREAD FLASH FLOOD SITUATION IS NOT LIKELY
BUT THERE ALWAYS COULD BE LOCALIZED FLASH FLOODING. FOR THE MOST
PART WE EXPECT ONLY MINOR RISES ON THE MAIN STEM RIVERS.
DRY WEATHER RETURNS SUNDAY INTO THE FIRST PART OF MONDAY.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.CLIMATE...
TO ACCESS HEAT RELATED CLIMATE DATA INCLUDING HEAT WAVES...NUMBER
90+ DEGREES DAYS AND 100+ DEGREES DAYS...PLEASE VISIT
WWW.WEATHER.GOV/ALY/SPECIALDATAALB
NUMBER OF 90+ DEGREE DAYS AND RECORD HIGHS...
ALBANY NY...
2013 MAY: 1 DAY
2013 JUNE: 4 DAYS
2013 JULY: 8 DAYS THROUGH THE 18TH
2012:13 DAYS
2011: 8 DAYS
2010: 14 DAYS
NORMAL: 10 DAYS
THE TEMPERATURE HAS EXCEEDED 90 DEGREES MAKING IT 5 CONSECUTIVE DAYS
OF 90+ DEGREES. THE LAST TIME THIS OCCURRED WAS JULY 5-9 2011.
RECORD HIGHS: (DATE BACK TO 1874)
JULY 18: 100 DEGREES 1953
JULY 19: 97 DEGREES 1904
GLENS FALLS NY...
2013 MAY: 1 DAY
2013 JUNE: 2 DAYS
2013 JULY: 5 DAYS THROUGH THE 18TH
2012: 8 DAYS
THE TEMPERATURE HAS EXCEEDED 90 DEGREES MAKING IT 4 CONSECUTIVE DAYS
OF 90+ DEGREES.
RECORD HIGHS: (DATE BACK TO 1949)
JULY 18: 97 DEGREES 1953
JULY 19: 95 DEGREES 1977
POUGHKEEPSIE NY...
2013 MAY: 3 DAY
2013 JUNE: 4 DAYS
2013 JULY: 9 DAYS THROUGH THE 18TH
2012: 22 DAYS
THE TEMPERATURE HAS EXCEEDED 90 DEGREES MAKING IT 5 CONSECUTIVE DAYS
OF 90+ DEGREES.
RECORD HIGHS: (DATE BACK TO 1949)
JULY 18: 100 DEGREES 1991
JULY 19: 102 DEGREES 1991
BENNINGTON VT...
2013 MAY: NONE
2013 JUNE: NONE
2013 JULY: 2 DAYS
2012: 7 DAYS
PITTSFIELD MA...
2013 MAY: NONE
2013 JUNE: NONE
2013 JULY: NONE
2012: 3 DAYS
&&
.EQUIPMENT...
KENX NATIONAL WEATHER SERVICE DOPPLER RADAR WILL BE UNAVAILABLE
THROUGH EARLY AUGUST. A MAJOR HARDWARE FAILURE WITH THE RADAR HAS
BEEN IDENTIFIED. FIXING THIS WILL REQUIRE HEAVY DUTY EQUIPMENT AND
A TEAM OF EMPLOYEES FROM THE RADAR OPERATIONS CENTER. WE APOLOGIZE
FOR THE INCONVENIENCE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...HEAT ADVISORY FROM NOON TO 8 PM EDT FRIDAY FOR CTZ001-013.
NY...HEAT ADVISORY FROM NOON TO 8 PM EDT FRIDAY FOR NYZ038>041-043-
047>054-058>061-063-066-083-084.
EXCESSIVE HEAT WARNING FROM NOON TO 8 PM EDT FRIDAY FOR NYZ064-
065.
MA...HEAT ADVISORY FROM NOON TO 8 PM EDT FRIDAY FOR MAZ001-025.
VT...HEAT ADVISORY FROM NOON TO 8 PM EDT FRIDAY FOR VTZ015.
&&
SYNOPSIS...IAA
NEAR TERM...IAA/FRUGIS
SHORT TERM...IAA
LONG TERM...IAA
AVIATION...FRUGIS
FIRE WEATHER...IAA
HYDROLOGY...IAA
CLIMATE...WFO ALY
EQUIPMENT...WFO ALYHazardous weather outlook, Jul 18, 7:19 PM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 719 PM EDT THU JUL 18 2013 CTZ001-013-NYZ041-049-050-052-053-059-060-066-083-191100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN SARATOGA- EASTERN SCHENECTADY-SOUTHERN SARATOGA-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-EASTERN DUTCHESS- SOUTHEAST WARREN- 719 PM EDT THU JUL 18 2013 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LAKE GEORGE SARATOGA REGION...GREATER CAPITAL DISTRICT...MID HUDSON VALLEY OF GREENE AND COLUMBIA COUNTIES...SOUTHERN TACONICS...AND LITCHFIELD COUNTY. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY THIS EVENING. A STRONG TO SEVERE THUNDERSTORM CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. ISOLATED THUNDERSTORMS ARE POSSIBLE ON FRIDAY. THUNDERSTORMS ARE LIKELY ON SATURDAY. SOME THUNDERSTORMS MAY BE STRONG TO LOCALLY SEVERE WITH THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL. HEAVY RAINFALL WILL BE POSSIBLE WITHIN ANY THUNDERSTORM AS WELL. THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON SATURDAY. NYZ064-065-191100- EASTERN ULSTER-WESTERN DUTCHESS- 719 PM EDT THU JUL 18 2013 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 8 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID HUDSON VALLEY OF ULSTER AND DUTCHESS COUNTIES. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY THIS EVENING. A STRONG TO SEVERE THUNDERSTORM CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. ISOLATED THUNDERSTORMS ARE POSSIBLE ON FRIDAY. THUNDERSTORMS ARE LIKELY ON SATURDAY. SOME THUNDERSTORMS MAY BE STRONG TO LOCALLY SEVERE WITH THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL. HEAVY RAINFALL WILL BE POSSIBLE WITHIN ANY THUNDERSTORM AS WELL. THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON SATURDAY. MAZ001-025-NYZ038>040-043-047-048-051-054-058-061-063-084-VTZ015- 191100- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-WESTERN ALBANY-EASTERN RENSSELAER-WESTERN GREENE- EASTERN COLUMBIA-WESTERN ULSTER-SOUTHERN WASHINGTON-EASTERN WINDHAM- 719 PM EDT THU JUL 18 2013 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOHAWK AND SCHOHARIE VALLEYS...EASTERN CATSKILLS...CENTRAL AND NORTHERN TACONICS...WASHINGTON COUNTY NEW YORK...BERKSHIRES...AND CONNECTICUT RIVER VALLEY OF SOUTHEASTERN VERMONT. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY THIS EVENING. A STRONG TO SEVERE THUNDERSTORM CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ON FRIDAY. THUNDERSTORMS ARE LIKELY ON SATURDAY. SOME THUNDERSTORMS MAY BE STRONG TO LOCALLY SEVERE WITH THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL. HEAVY RAINFALL WILL BE POSSIBLE WITHIN ANY THUNDERSTORM AS WELL. THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON SATURDAY. NYZ032-033-042-082-VTZ013-014-191100- NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON- BENNINGTON-WESTERN WINDHAM- 719 PM EDT THU JUL 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN AND SOUTHERN ADIRONDACKS OF EAST CENTRAL NEW YORK AND THE SOUTHERN GREEN MOUNTAINS OF SOUTHERN VERMONT. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY THIS EVENING. A STRONG TO SEVERE THUNDERSTORM CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ON FRIDAY. THUNDERSTORMS ARE LIKELY ON SATURDAY. SOME THUNDERSTORMS MAY BE STRONG TO LOCALLY SEVERE WITH THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL. HEAVY RAINFALL WILL BE POSSIBLE WITHIN ANY THUNDERSTORM AS WELL. THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON SATURDAY.
In the hours before
Special weather statement, Jul 18, 6:34 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 634 PM EDT THU JUL 18 2013 NYZ064>066-182315- EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY- 634 PM EDT THU JUL 18 2013 ...A STRONG THUNDERSTORM IN EASTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK... DUTCHESS COUNTY IN EAST CENTRAL NEW YORK... AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS UP TO 45 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR STAATSBURG...OR ABOUT OVER RHINEBECK...AND MOVING SOUTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... STANFORDVILLE AND PLEASANT VALLEY BY 650 PM EDT MILLBROOK BY 700 PM EDT DOVER PLAINS AND 7 MILES SOUTHWEST OF AMENIA BY 715 PM EDT LAT...LON 4183 7350 4163 7362 4184 7400 4197 7393 TIME...MOT...LOC 2234Z 296DEG 18KT 4185 7387 FRUGIS
Special weather statement, Jul 18, 6:57 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
657 PM EDT THU JUL 18 2013
MAZ025-NYZ060-061-182330-
SOUTHERN BERKSHIRE MA-WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
657 PM EDT THU JUL 18 2013
...A STRONG THUNDERSTORM IN
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS UP TO 45 MPH...FREQUENT
LIGHTNING...AND VERY HEAVY RAIN. THE HEAVY RAINFALL WILL CAUSE
PONDING OF WATER ON ROADWAYS AND IN POOR DRAINAGE AND LOW LYING
AREAS. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF AUSTERLITZ...OR
ABOUT 9 MILES SOUTHEAST OF CHATHAM...AND MOVING SOUTHEAST AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR...
HOUSATONIC BY 715 PM EDT
GREAT BARRINGTON BY 720 PM EDT
SHEFFIELD BY 725 PM EDT
LAT...LON 4204 7324 4205 7329 4220 7368 4236 7358
4223 7312
TIME...MOT...LOC 2257Z 294DEG 19KT 4224 7351
IAASpecial weather statement, Jul 18, 7:44 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
744 PM EDT THU JUL 18 2013
MAZ001-025-190015-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-
744 PM EDT THU JUL 18 2013
...A STRONG THUNDERSTORM IN
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 40 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR LENOX...OR
ABOUT 7 MILES SOUTH OF PITTSFIELD...AND MOVING NORTHEAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTHEAST OF PITTSFIELD BY 750 PM EDT
BECKET BY 800 PM EDT
9 MILES SOUTH OF SAVOY BY 815 PM EDT
LAT...LON 4255 7297 4251 7296 4239 7300 4238 7302
4238 7306 4232 7305 4226 7332 4242 7339
4246 7337 4260 7296 4258 7296
TIME...MOT...LOC 2344Z 247DEG 26KT 4235 7326
IRLLocal storm report, Jul 18, 7:49 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
749 PM EDT THU JUL 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG GREAT BARRINGTON 42.19N 73.36W
07/18/2013 BERKSHIRE MA NWS OFFICE
RELAYED THROUGH NWS TAUNTON - TREES DOWN ALONG SEVERAL
CITY STREETS.
&&
EVENT NUMBER ALY1300351
IRLThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 4:48 PM EDT | Heat Advisory | ALY | Berkshire | 27 hr |
| Jul 18, 7:04 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 56 min |
| Jul 18, 7:44 PM EDT | Special Weather Statement | ALY | Berkshire | 31 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.